Alert archive / Missouri / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 29, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 24, 1996, 3:49 PM CST for Stone County, Taney County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 1996, 3:49 PM CST (21:49 UTC)
- Expired
- Mar 24, 1996, 4:30 PM CST
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 1:49 PM CST, 2 hours earlier.
Area forecast discussion, Mar 24, 1:49 PM CST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 150 PM CST SUN MAR 24 1996 FCST PROB THIS AFT WILL BE SVR WX 1ST PD...TEMPS WITH FNTL PASSAGE FOR REMAINING PDS. KSGF CONTINUING TO SHOW RW/TRW STREAMING N ACROSS E KS/W MO. SURROUNDING 88D'S SHOWING STG/SVR TRW ALONG AND AHEAD OF A DRYLINE ACROSS CNTRL OK ADVANCING E. DWPNTS ACROSS W MO HAVE RISEN INTO THE LWR TO MID 50S. ATMOSHPHERE HAS BECOME SLIGHTLY UNSTABLE HOWEVER A CAP OF +4 DEG STILL EXISTS. CLD COVER HAS KEPT TEMPS FROM DRAMATICALLY RISING. LINE OF SVR WX SHOULD CONTINUE TO MOVE E THIS AFT AND AFFECT SE KS AND S MO LATE THIS AFT INTO THE EVE HRS. SPECIAL 18Z SOUNDING SHOWG MORE OF A STRAIGHT LINE WIND TYPE. AFTER CDFNT PASSAGE THIS EVENING...COLD AIR WILL MOVE IN QUICKLY AND TEMPS SHOULD NOT RISE MUCH DURING THE DAY MON. LOOKS LIKE MOIST WILL BE SWEPT AWAY WITH SYSTEM SO LITTLE OR NO PRECIP AFTER PASSAGE EXPECTED. SGF BE 030/035 018/040 025 0561- JLN BE 030/035 020/043 028 0551- LINDENBERG
In the hours before
Special weather statement, Mar 24, 1:00 PM CST, 2 hours 49 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST SUN MAR 24 1996 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SEVERE WEATHER AND TORNADOES ARE ALL POSSIBLE THIS AFTERNOON AND EVENING... CONDITIONS ARE BECOMING FAVORABLE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK THIS AFTERNOON AND EVENING FOR SOUTHWEST...SOUTH CENTRAL...CENTRAL MISSOURI...AND INTO SOUTHEAST KANSAS. STRONG SOUTH WINDS NEAR THE GROUND WERE HELPING TO TRANSPORT GULF MOISTURE INTO THE AREA WHICH WAS AIDING THE ATMOSHPERE IN BECOMING MORE UNSTABLE. THIS IS EXPECTED TO CONTINUE THIS AFTERNOON WITH DEW POINTS RISING INTO THE MID AND UPPER 50S. MEANWHILE A DRY LINE WAS LOCATED ACROSS CENTRAL OKLAHOMA EARLY THIS AFTERNOON. WHILE SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS EARLY THIS AFTERNOON...THE MAIN SEVERE WEATHER THREAT WILL OCCUR ALONG AND JUST AHEAD OF THE DRY LINE. THE LINE OF THUNDERSTORMS IS EXPECTED TO MAKE ITS WAY THROUGH KANSAS AND OKLAHOMA THIS AFTERNOON AND START PUSHING INTO SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI BY LATE AFTERNOON. WHILE THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...TORNADOES WILL ALSO BE POSSIBLE THROUGHOUT THE OUTLOOK AREA. SPOTTERS SHOULD BE READY TO STEP INTO ACTION THIS AFTERNOON ACROSS ALL OF SOUTHERN AND CENTRAL MISSOURI AND INTO SOUTHEAST KANSAS. LINDENBERG
Special weather statement, Mar 24, 1:01 PM CST, 2 hours 48 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST SUN MAR 24 1996 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SEVERE WEATHER AND TORNADOES ARE ALL POSSIBLE THIS AFTERNOON AND EVENING... CONDITIONS ARE BECOMING FAVORABLE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK THIS AFTERNOON AND EVENING FOR SOUTHWEST...SOUTH CENTRAL...CENTRAL MISSOURI...AND INTO SOUTHEAST KANSAS. STRONG SOUTH WINDS NEAR THE GROUND WERE HELPING TO TRANSPORT GULF MOISTURE INTO THE AREA WHICH WAS AIDING THE ATMOSHPERE IN BECOMING MORE UNSTABLE. THIS IS EXPECTED TO CONTINUE THIS AFTERNOON WITH DEW POINTS RISING INTO THE MID AND UPPER 50S. MEANWHILE A DRY LINE WAS LOCATED ACROSS CENTRAL OKLAHOMA EARLY THIS AFTERNOON. WHILE SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS EARLY THIS AFTERNOON...THE MAIN SEVERE WEATHER THREAT WILL OCCUR ALONG AND JUST AHEAD OF THE DRY LINE. THE LINE OF THUNDERSTORMS IS EXPECTED TO MAKE ITS WAY THROUGH KANSAS AND OKLAHOMA THIS AFTERNOON AND START PUSHING INTO SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI BY LATE AFTERNOON. WHILE THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...TORNADOES WILL ALSO BE POSSIBLE THROUGHOUT THE OUTLOOK AREA. SPOTTERvS SHOULD BE READY TO STEP INTO ACTION THIS AFTERNOON ACROSS ALL OF SOUTHERN AND CENTRAL MISSOURI AND INTO SOUTHEAST KANSAS. LINDENBERG
Special weather statement, Mar 24, 1:41 PM CST, 2 hours 8 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 141 PM CST SUN MAR 24 1996 ...A TORNADO WATCH IS IN EFFECT UNTIL 8PM... A TORNADO WATCH HAS BEEN ISSUED BY THE NATIONAL WEATHER SERVICE EFFECTIVE UNTIL 8PM FOR PORTIONS OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. THE WATCH IS VALID GENERALLY WEST OF A LINE EXTENDING FROM BRANSON TO SPRINGFIELD...TO VERSAILLES. THIS INCLUDES THE TOWNS OF SPRINGFIELD...JOPLIN...MONETT...AND NEVADA. STRONG TO SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA WILL MOVE NORTHEAST INTO THE WATCH AREA DURING THE AFTERNOON. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND POSSIBLE TORNADOES. STAY TUNED TO YOUR LOCAL MEDIA FOR FURTHER UPDATES AND POSSIBLE WARNINGS. LINDENBERG
Special weather statement, Mar 24, 1:42 PM CST, 2 hours 7 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 141 PM CST SUN MAR 24 1996 ...A TORNADO WATCH IS IN EFFECT UNTIL 8PM... A TORNADO WATCH HAS BEEN ISSUED BY THE NATIONAL WEATHER SERVICE EFFECTIVE UNTIL 8PM FOR PORTIONS OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. THE WATCH IS VALID GENERALLY WEST OF A LINE EXTENDING FROM BRANSON TO SPRINGFIELD...TO VERSAILLES. THIS INCLUDES THE TOWNS OF SPRINGFIELD...JOPLIN...MONETT...AND NEVADA. STRONG TO SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA WILL MOVE NORTHEAST INTO THE WATCH AREA DURING THE AFTERNOON. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND POSSIBLE TORNADOES. STAY TUNED TO YOUR LOCAL MEDIA FOR FURTHER UPDATES AND POSSIBLE WARNINGS. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 4:00 PM CST | Severe Thunderstorm Warning | SGF | Christian | 45 min |
| Mar 24, 4:34 PM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 26 min |
| Mar 24, 4:52 PM CST | Severe Thunderstorm Warning | SGF | Barry, McDonald | 38 min |
| Mar 24, 4:56 PM CST | Severe Thunderstorm Warning | SGF | Wright | 49 min |
| Mar 24, 5:11 PM CST | Severe Thunderstorm Warning | SGF | Cherokee | 49 min |
| Mar 24, 5:24 PM CST | Severe Thunderstorm Warning | SGF | Crawford | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.